It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-10-2007, 10:01 AM   #1
Junior Member
(male)
 
Join Date: Jul 2004
Location: Seattle
Posts: 49
mike j HB User
Cutback meds/now having problems

I recently went on a trip. We decided to stay five more days. I did not have enough medication. So I cut it back to hold me till I came home.Reduced dosage.neck pain was almost nonexistence until this happened.

I'm currently on OxyContin 80 mg X2, Dilaudid 4mg X3,daily.
I went through withdrawal. It was more severe than I imagined. My neck got extremely painful. I was involved in a car accident severe whiplash 2000.

I have made an appointment with my physician. I was wondering by cutting back if that would trigger such severe pain. I am improving rapidly. But the pain in my neck continues to be severe.

If anyone has any information are similar situation please give your experience. I am concerned that we will not be able to get this under control. I do not want to increase my medication, I get drowsy. This combination has been a godsend. Any help is appreciated, Mike
__________________
Mike j

 
Old 06-10-2007, 11:15 AM   #2
Senior Veteran
(female)
 
Join Date: Apr 2005
Location: Gresham, Oregon
Posts: 1,342
Fabrashamx HB User
Cool Re: Cutback meds/now having problems

Hi Mike,

For sure you'll be able to get it under control. The problem is that your pain was being managed as a chronic condition, and as long as you kept a certain level of medication in your system, you were good to go.
The problem is that once we lose enough of that level, our pain goes from chronic, to accute, in other words, an emergency situation. This is the nature of pain and it happens to every one of us.
To add to your problems, you are on some very strong medications, and withdrawal complicated everything and made your pain even worse.
Every doctor knows once you lose control of pain, it will take more and stronger meds to get it 'back in its cage' as it were.
Some people even end up in the hospital on IV meds until the pain can be managed again.
Almost every pain patient does this at one time or another, the 'gee, I wonder if I really NEED these meds' thing,LOL, and if you look through some older posts here, you will see it almost always ends up the same way as yours did.
I think its great, hey, check and see where your pain is without the meds, but going off that fast and also causing withdrawal is not the way to do it.
try replacing one pill a day with ibuprofin, see if that makes a difference.
Although with your reaction, you may already have your answer, you do need these meds to function.
I'm sure other people will be along soon with more advice for you, in the meantime, I hope your pain is better and soon back under control.
Your Friend, Fabby

 
Sponsors Lightbulb
   
Old 06-10-2007, 01:28 PM   #3
Senior Veteran
(female)
 
Join Date: Jun 2006
Location: USA
Posts: 1,628
ozzybug HB Userozzybug HB Userozzybug HB Userozzybug HB User
Re: Cutback meds/now having problems

Hey Mike & Fabby!
I'm so sorry you had to endure that situation. I agree with everything Fabby said, so I won't repeat her.

My only other suggestion is one I've read on this board many times over. When you will be traveling, it's always a good idea to take enough medications to cover several extra days. This way, if you are delayed in coming home, you aren't cut short & won't have to deal with escallating pain to have to try & play "catch up" with. You also won't have to worry about throwing your body into painful withdraw.

You will be able to get it back under control, and I hope it happens soon. Take care!

 
Old 06-10-2007, 04:00 PM   #4
Senior Veteran
(female)
 
Join Date: Apr 2005
Location: Gresham, Oregon
Posts: 1,342
Fabrashamx HB User
Re: Cutback meds/now having problems

GREAT point, Ozzy~! I've been there, and its no fun, 100s or even thousands of miles away from your meds and your doctors, having a 'buffer' is always a good idea!
Hugs, Fabby

Last edited by Fabrashamx; 06-10-2007 at 04:01 PM. Reason: had to fix smiley guy lol

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Is there anyone who has info on these meds? brattybratteddi Drug Interactions / Side Effects 10 09-08-2010 09:14 AM
Need help with taking pain meds correctly please. Bailey55577 Addiction & Recovery 11 11-10-2009 08:36 AM
pain meds, what would you do? monkey5 Pain Management 25 02-26-2009 06:22 PM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM
Flowergirl: Meds and Breathing Problems bethsheba High & Low Blood Pressure 2 08-09-2007 03:40 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (159), gmak (156), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:55 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!